Statins side effects: High doses of statins may raise risk of rhabdomyolysis – what is it?

HomeHealth

Statins side effects: High doses of statins may raise risk of rhabdomyolysis – what is it?

But statins themselves can cause problems. Side effects can vary between different statins, says the NHS, but common side effects include headache,

Biden's COVID team is still trying to find 20M missing vaccine doses
Amid sputtering COVID-19 vaccine rollout, 16 states have used less than half of distributed doses
Biden marks 50M vaccine doses in 37 days; global coronavirus death toll hits 2.5M: Live COVID-19 updates


But statins themselves can cause problems. Side effects can vary between different statins, says the NHS, but common side effects include headache, dizziness, feeling sick, digestive system problems, such as constipation and diarrhoea, sleep problems and low blood platelet count.

Another common side effect is muscle pain. According to Mayo Clinic mild muscle pain is a relatively common side effect of statins.

But it adds: “Some people who take statin medications to lower their cholesterol may have severe muscle pain.

“This intense pain may be a symptom of rhabdomyolysis (rab-doe-my-OL-ih-sis), a rare condition that causes muscle cells to break down.”

READ MORE: Coronavirus new strain symptoms: Three signs you may have already had the virus



COMMENTS

WORDPRESS: 0
DISQUS: 0